MAUDE Adverse Event Report: BALT USA, LLC OPTIMA COIL SYSTEM

BALT USA, LLC OPTIMA COIL SYSTEM
Model Number OPTI0620CST0
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Codes Aneurysm (1708); Patient Problem/Medical Problem (2688)
Date of Event 02/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To whom it may concern: on march 11, 2019, we received a complaint regarding the use of a single optima coil (6mm x 20cm complex standard coil)."treatment of a ruptured left sylvian bifurcation aneurysm: a first optima coil was inserted through an echelon 14, 45 degrees without any problems (opti0724cst10, lot 072518a-050).A second coil opti0620cst10 was positioned into the aneurysm.While repositioning the coil by resheathing him, the coil detached spontaneously in the catheter.One part of the coils was trapped in the aneurysm by the first coil and the other part floated into the echelon.The end of the procedure was extremely challenging because the proximal part of the coil migrate in an upper branch and started to close it.The dr tried to capture the coil with a lasso but it was impossible and he stretched the coil.At the end, the proximal part of the stretched coil was removed from the upper branch and placed in the external carotid with a scepter c balloon, where it was less dangerous for the patient.Then, they filled the aneurysm to treat it." the results of our investigation following return of the affected device are summarized as follows: visual evaluation revealed the implant coil not attached to the delivery pusher.The proximal 30mm of coil was received, the rest of the coil remained in the patient.Customer reported that the coil self-detached during repositioned no attempt at detachment via the controller was performed.The device pusher wire was visually inspected, and it appeared that the sr thread had fractured distally to the attachment bond.The attachment knot was present and visible.About 45mm of stretch resistant thread was protruding out of the proximal end of the implant coil.The stretch resistant thread end was white/opaque the expected failure mode of a tensile overload failure.Based on the available information and the investigation results the reported complaint was confirmed.The root cause of this complaint cannot be determined; however, it is possible by the condition of the coil that it was stretched and exposed to a force greater than the tensile strength of the coil resulting in a fracture of the implant.The fracture of the implant coil subsequently leads to the separation of the implant coil from the pusher.Review of the lot history records for the reported lots did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number 061818b have been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported that: "treatment of a ruptured left sylvian bifurcation aneurysm: a first optima coil was inserted through an echelon 14, 45 degrees without any problems (opti0724cst10, lot 072518a-050).A second coil opti0620cst10 was positioned into the aneurysm.While repositioning the coil by resheathing him, the coil detached spontaneously in the catheter.One part of the coils was trapped in the aneurysm by the first coil and the other part floated into the echelon.The end of the procedure was extremely challenging because the proximal part of the coil migrate in an upper branch and started to close it.The dr tried to capture the coil with a lasso but it was impossible and he stretched the coil.At the end, the proximal part of the stretched coil was removed from the upper branch and placed in the external carotid with a scepter c balloon, where it was less dangerous for the patient.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA COIL
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine CA 92618
MDR Report Key8469385
Report Number3014162263-2019-00002
Device Sequence Number1486791
Product Code HCG
UDI-Device Identifier00818053021848
UDI-Public00818053021848
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2020
Device Model NumberOPTI0620CST0
Device Lot Number061818B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2019
Initial Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;